Hail, Coffee
- When
- July 14, 12:42 PM CST
- Where
- Coffee County, 8 mi NW of Manchester
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.533, -86.450
8 hail, 7 thunderstorm wind, 1 lightning, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 14, 9:10 AM CST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CDT WED JUL 14 2004 .DISCUSSION... FRONTAL BOUNDARY LOOKS TO MOVE INTO OR THROUGH MIDDLE TENNESSEE BY 15/00Z. BEFOREHAND MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH UPPER SHORTWAVE APPROACHING NORTHWEST MISSOURI AT PRESENT... HEADING SOUTHEAST OVER NORTHWEST MIDDLE TENNESSEE EARLY EVENING. LITTLE PRE-CONDITIONING NEEDED...WITH 14/12Z KOHX ROAB PWAT 2.02 INCHES...LI/S -8.5 WITH MID LVLS COOLER (NO CIN). 12Z MODELS SHOW SURFACE DEWPOINT GRADIENT/LI GRADIENT IN SOUTHERN MIDDLE TENNESSEE DURING THE MID TO LATE AFTERNOON. SO THERE IS A BETTER CHANCE OF DAMAGING STORMS IN SOUTHWEST MIDDLE TENNESSEE. CURRENT ZONE FORECAST MENTIONS SVR CHANCE TODAY ALL OF MIDDLE TENNESSEE...AND WILL PROBABLY NARROW TO SOUTHWEST MIDDLE TENNESSEE. BUT AT THIS POINT...IT IS TOO SOON TO CALL. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED JUL 14 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS TODAY AND THIS EVENING. DESPITE THE THUNDERSTORM COMPLEX WHICH PUSHED THROUGH THE MID STATE ON TUESDAY EVENING, THE ATMOSPHERE REMAINS MOIST AND UNSTABLE. THEREFORE, LOOK FOR ADDITIONAL STORMS TO DEVELOP IN THE HUMID AIR MASS. THE PRIMARY DANGER FROM TODAYS ACTIVITY WILL ONCE AGAIN BE DAMAGING STRAIGHT LINE WINDS, LARGE HAIL, AND FREQUENT LIGHTNING. IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED MIDDLE TENNESSEE UNDER A SLIGHT RISK FOR SEVERE WEATHER FOR TODAY AND TONIGHT. ADDITIONALLY, HEAT INDICES VALUES MAY TOP 100 DEGREES AGAIN TODAY, MAINLY IN AREAS SOUTH OF NASHVILLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AND EVENING. ROSE
The Northeast Alabama radar (KHTX), 75 km away, was scanning. The volume nearest the first event began at 18:41 UTC.
8 hail, 7 thunderstorm wind, 1 lightning, 1 flash flood. Local standard time, as filed.
A few trees were blown down.
A few trees were down around the county.
911 center reported nickel size hail.
A few trees were down around the county.
911 center reported trees down.
Several trees were down around the county.
Ping pong ball size hailed reported to law enforcement.
Lightning struck a home at 1818 Sunset Avenue and another home across the street at 1815 Sunset Ave. The lightning did set fire to the homes.
A few trees were down around Petersburg.
Ham radio report of water overflowing creek banks and street flooding.
Numerous trees down west of Pulaski.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412797, 5412798, 5412807, 5412873, 5412874, 5412799, 5412800, 5412808, 5412805, 5412806, 5412809, 5412876, 5412875, 5412801, 5412802, 5412803, 5412804.